Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
WelshMatt

Accutane and contact sports (and exercise in general)

Recommended Posts

if/when I get on Accutane will I have to give up my Brazilian Jiu-jitsu? its a big part of my life, I train 5 days a week, I don't know if I could handle not doing it for 6 months.

What do people usually do in this situation?

Link to post
Share on other sites

I second that. ^

You may not experience joint pain till like month 3, so you won't miss sport for the whole 6 months.

I think the higher the dose.... the more the joint pain. A longer course on a lower dose might be better, if that's an option.

You'll have to be prepared to make some big compromises.

Good luck with whatever you decide.

Link to post
Share on other sites

Thanks for the replies, its not so much the aches I'm worried about, I'm constantly aching anyway from my weight training, I find a few painkillers sorts that out.

My main concern is that my skin will be very brittle tear easily when subjected to the stress of an armbar or a choke or even just from the chaffing of the Gi.

What are peoples experience of this?

Link to post
Share on other sites

I started boxing a few weeks before I began Accutane. I'm now in my second month (first month was 40mg, this month I'm at 80mg) and I have had no problems. I train 5 or 6 days a week. No joint/muscle pains or any problems with my skin...I just drink a lot of water to replace what I'm sweating out. Also, be sure to moisturize your skin, even if it doesn't FEEL dry yet.

I was worried too when I first started, but it's been fine. I'd say keep doing your normal routine, and if you have any problems, talk to your dermatologist.

Good luck!

Link to post
Share on other sites

I've been having some lower back and ankle pain but I still am able to work out and do sports. I've gotten used to the lower back pain already so its not a big deal. GL

Link to post
Share on other sites
Thanks for the replies, its not so much the aches I'm worried about, I'm constantly aching anyway from my weight training, I find a few painkillers sorts that out.

My main concern is that my skin will be very brittle tear easily when subjected to the stress of an armbar or a choke or even just from the chaffing of the Gi.

What are peoples experience of this?

I recently went back to judo a month ago and have noticed a big difference in the gi/mat burns I get. Normally they heal up right away, but now it takes a little longer. I can deal with it as long as I don't get any gi burns on my face. Last Monday I got one on my chin. I got lucky and it healed up by Friday. It's the price we pay for being on the meds and training. Try wearing a rash guard or a t-shirt under your gi. Good luck.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×